# SDR CA110303005

- Difficulty date: March 1, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 22,547 hours
- Engine: Pwa PT6A34
- Propeller: Hartzl HCB4TN3
- System (JASC): 2797 · Flight Control System Wiring
- Part: Circuit Board
- Part number: 97524048
- Condition: Smoke
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, A
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A WALK AROUND, THE PILOT TURNED ON THE COCKPIT LIGHTS. SMOKE WAS EMITTED FROM THE PEDESTAL, BATTERY POWER WAS TURNED OFF.  MAINTENANCE INVESTIGATED AND FOUND THAT THE SMOKE WAS CAUSED BY A BURNED WHEAT, BULB, PN D158/-100-5T1 ON THE PITCH TRIM LIGHT PRINTED CIRCUIT BOARD, PN 97-524048.  THE BOARD WAS DAMAGED BY THE BURNED BULB AND IT WAS REPLACED.  THE ACFT WAS RETURNED TO SERVICE.  21 FLIGHTS LATER AND DURING FLIGHT, SMOKE AND FLAME WERE NOTICED COMING FROM THE CENTER PEDESTAL, ELECTRICAL POWER WAS REMOVED FROM THE ACFT, THE SMOKE SUBSIDED. THE SUB PANEL LIGHTS WERE SELECTED OFF AND THE ELECTRICAL POWER RESTORED TO THE ACFT WITH OUT FURTHER INCIDENT.  AFTER LANDING MAINTENANCE INVESTIGATED AND FOUND THAT THE SMOKE WAS CAUSED BY THE PREVIOUSLY REPLACED PITCH TRIM LIGHT PRINTED CIRCUIT BOARD, PN 97-524048 MAKING CONTACT WITH PITCH TRIM INDICATOR SCREW AND SHORTING OUT THE LIGHT SYSTEM.  THE CIRCUIT BOARD WAS CLEANED, INSULATED AND REINSTALLED MAKING SURE THERE IS NO CONTACT WITH THE SCREW AND THE ACFT WAS RETURNED TO SERVICE WITHOUT FURTHER INCIDENT.
